Alert archive / Alabama / River Flood Warnings in 2013
River Flood Warning 9, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jan 15, 2013, 8:21 AM CST for 5 counties in Alabama. It took effect at Jan 15, 2013, 9:40 AM CST. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2013, 8:21 AM CST (14:21 UTC)
- In effect from
- Jan 15, 2013, 9:40 AM CST
- Expired
- Jan 17, 2013, 8:22 PM CST
- In force
- 59 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 109 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Warrior River at Oliver Lock and Dam (TODA1). The gauge peaked at 132.44 ft at Jan 16, 2013, 3:00 AM CST.
- Action stage
- 122 ft
- Minor stage
- 129 ft
- Moderate stage
- 138 ft
- Major stage
- 146 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02465005, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
222 WGUS44 KBMX 151421 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 821 AM CST TUE JAN 15 2013 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN ALABAMA... BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM AFFECTING GREENE... HALE...MARENGO...SUMTER AND TUSCALOOSA COUNTIES. .HEAVY RAINFALL DURING THE PAST TWO DAYS IS PRODUCING RISES ON THE BLACK WARRIOR RIVER...AND A FLOOD WARNING IS NOW IN EFFECT FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-119-125-160221- /O.NEW.KBMX.FL.W.0009.130115T1540Z-130116T1817Z/ /TODA1.1.ER.130115T1540Z.130116T0000Z.130116T0617Z.NO/ 821 AM CST TUE JAN 15 2013 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A * FLOOD WARNING FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 AM TUESDAY THE STAGE WAS 127.9 FEET. * FLOOD STAGE IS 129 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 131.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * IMPACT...AT 132 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF TUSCALOOSA OCCURS. AT 129 FEET...FLOODING OF AGRICULTURAL LANDS IN AREAS SOUTHWEST OF TUSCALOOSA OCCURS. $$
6 follow-up statements
683 WGUS84 KBMX 160421 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1021 PM CST TUE JAN 15 2013 ...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM... .RISING LEVELS CONTINUE ALONG THE BLACK WARRIOR RIVER FOLLOWING RAINFALL THAT HAS ALREADY OCCURRED...AND ADDITIONAL RAINFALL THAT IS STILL OCCURRING. A FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM FOR MINOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY WEDNESDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-119-125-161621- /O.EXT.KBMX.FL.W.0009.000000T0000Z-130117T0800Z/ /TODA1.1.ER.130115T1521Z.130116T1200Z.130116T2000Z.NO/ 1021 PM CST TUE JAN 15 2013 ...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM. * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 PM TUESDAY THE STAGE WAS 131.4 FEET. * FLOOD STAGE IS 129 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 132.6 FEET BY TOMORROW MORNING . THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON . * IMPACT...AT 132 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF TUSCALOOSA OCCURS. $$
010 WGUS84 KBMX 161626 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1026 AM CST WED JAN 16 2013 ...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM AND SELDEN LOCK AND DAM... .RISES CONTINUE ALONG THE BLACK WARRIOR RIVER FROM AROUND OLIVER DAM DOWNSTREAM...AND A FLOOD WARNING REMAINS IN EFFECT FOR THIS PORTION OF THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-119-125-170426- /O.EXT.KBMX.FL.W.0009.000000T0000Z-130118T1231Z/ /TODA1.1.ER.130115T1521Z.130117T0600Z.130118T0031Z.NO/ 1026 AM CST WED JAN 16 2013 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM WEDNESDAY THE STAGE WAS 132.4 FEET. * FLOOD STAGE IS 129 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 133.7 FEET BY LATE TONIGHT. THE RIVER WILL THEN BEGIN TO FALL AND DROP BELOW FLOOD STAGE THURSDAY EVENING . * IMPACT...AT 132 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF TUSCALOOSA OCCURS. $$ ALC063-065-091-170426- /O.EXT.KBMX.FL.W.0006.000000T0000Z-000000T0000Z/ /WLDA1.1.ER.000000T0000Z.130118T1200Z.000000T0000Z.NO/ 1026 AM CST WED JAN 16 2013 THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9:15 AM WEDNESDAY THE STAGE WAS 95.2 FEET. * FLOOD STAGE IS 90 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 100.3 FEET BY FRIDAY MORNING AND THEN BEGIN FALLING BY FRIDAY EVENING. * IMPACT...AT 102 FEET...RESIDENTIAL FLOODING BEGINS IN THE AREA... AND NUMEROUS CABINS AND TRAILERS IN HALE AND GREENE COUNTY BECOME FLOODED. AT 98 FEET...SOME CABINS AND TRAILERS ALONG THE RIVER BEGIN TO FLOOD. $$
803 WGUS84 KBMX 170551 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1150 PM CST WED JAN 16 2013 ...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE... ...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM... .PERSISTENT AND PROLONGED RAINFALL AND RUNOFF SINCE SUNDAY HAS LEAD TO RISES ALONG THE BLACK WARRIOR RIVER AND FLOOD WARNINGS REMAIN IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC073-125-127-171751- /O.EXT.KBMX.FL.W.0007.000000T0000Z-130118T0538Z/ /SAYA1.1.ER.130115T1120Z.130116T1400Z.130117T1738Z.NO/ 1151 PM CST WED JAN 16 2013 THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 PM WEDNESDAY THE STAGE WAS 29.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THURSDAY MORNING. * IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOOD LANDS AND AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS. $$ ALC063-065-091-119-125-171751- /O.EXT.KBMX.FL.W.0009.000000T0000Z-130118T0834Z/ /TODA1.1.ER.130115T1521Z.130116T1800Z.130117T2034Z.NO/ 1151 PM CST WED JAN 16 2013 THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM. * UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:30 PM WEDNESDAY THE STAGE WAS 131.7 FEET. * FLOOD STAGE IS 129 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THURSDAY AFTERNOON. * IMPACT...AT 132 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF TUSCALOOSA OCCURS. $$
255 WGUS84 KBMX 171006 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 406 AM CST THU JAN 17 2013 ...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE... ...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM... .PERSISTENT AND PROLONGED RAINFALL AND RUNOFF SINCE SUNDAY HAS LEAD TO RISES ALONG THE BLACK WARRIOR RIVER. A FLOOD WARNING REMAINS IN EFFECT FOR THE LOCUST FORK AT SAYRE AND THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC073-125-127-172206- /O.EXT.KBMX.FL.W.0007.000000T0000Z-130118T0600Z/ /SAYA1.1.ER.130115T1120Z.130116T1400Z.130117T1800Z.NO/ 406 AM CST THU JAN 17 2013 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE LOCUST FORK AT SAYRE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 AM THURSDAY THE STAGE WAS 28.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 25 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 25 FEET...FLOODING OF LOW LYING WOODLANDS AND AGRICULTURAL LANDS ALONG THE LOCUST FORK OCCURS. $$ ALC063-065-091-119-125-172206- /O.EXT.KBMX.FL.W.0009.000000T0000Z-130118T0447Z/ /TODA1.1.ER.130115T1521Z.130116T1800Z.130117T1647Z.NO/ 406 AM CST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:30 AM THURSDAY THE STAGE WAS 130.9 FEET. * FLOOD STAGE IS 129 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LTHIS AFTERNOON. * IMPACT...AT 132 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF TUSCALOOSA OCCURS. $$
365 WGUS84 KBMX 171427 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 827 AM CST THU JAN 17 2013 ...THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM AND SELDEN LOCK AND DAM... .RISES ARE CONTINUING ALONG THE LOWER BLACK WARRIOR RIVER...AND A FLOOD WARNING REMAINS IN EFFECT FOR THAT PORTION OF THE RIVER FROM AROUND OLIVER DAM DOWNSTREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. ANOTHER STATEMENT WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-119-125-180227- /O.EXT.KBMX.FL.W.0009.000000T0000Z-130118T1214Z/ /TODA1.1.ER.130115T1521Z.130116T1800Z.130118T0014Z.NO/ 827 AM CST THU JAN 17 2013 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 AM THURSDAY THE STAGE WAS 130.9 FEET. * FLOOD STAGE IS 129 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE TO NEAR 131.3 FEET BY THIS AFTERNOON AND THEN BEGIN TO FALL...DROPPING BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 132 FEET...FLOODING OF RURAL ROADS SOUTHWEST OF TUSCALOOSA OCCURS. AT 129 FEET...FLOODING OF AGRICULTURAL LANDS IN AREAS SOUTHWEST OF TUSCALOOSA OCCURS. $$ ALC063-065-091-180227- /O.CON.KBMX.FL.W.0006.000000T0000Z-000000T0000Z/ /WLDA1.1.ER.000000T0000Z.130119T0600Z.000000T0000Z.NO/ 827 AM CST THU JAN 17 2013 THE FLOOD WARNING CONTINUES FOR THE BLACK WARRIOR RIVER AT SELDEN LOCK AND DAM. * UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM THURSDAY THE STAGE WAS 97.4 FEET. * FLOOD STAGE IS 90 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 100.1 FEET BY SATURDAY MORNING AND THEN BEGIN FALLING. * IMPACT...AT 102 FEET...RESIDENTIAL FLOODING BEGINS IN THE AREA. NUMEROUS CABINS AND TRAILERS IN HALE AND GREENE COUNTY BECOME FLOODED. AT 98 FEET...SOME CABINS AND TRAILERS ALONG THE RIVER BEGIN TO FLOOD. $$
502 WGUS84 KBMX 180222 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 822 PM CST THU JAN 17 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM... .THE RIVER HAS FALLEN BELOW FLOOD STAGE...HOWEVER THE CURRENT LEVELS ARE EXPECTED TO REMAIN ABOVE ACTION STAGE FOR AT LEAST ANOTHER 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. THIS IS THE LAST FLOOD STATEMENT...HOWEVER ADDITIONAL RIVER STATEMENTS WILL BE ISSUED BY FRIDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC063-065-091-119-125-180252- /O.CAN.KBMX.FL.W.0009.000000T0000Z-130118T1214Z/ /TODA1.1.ER.130115T1521Z.130116T1800Z.130117T2135Z.NO/ 822 PM CST THU JAN 17 2013 THE FLOOD WARNING IS CANCELLED FOR THE BLACK WARRIOR RIVER AT OLIVER LOCK AND DAM. * AT 7:30 PM THURSDAY THE STAGE WAS 128.0 FEET. * FLOOD STAGE IS 129.0 FEET. * FELL BELOW FLOOD STAGE AT 3:35 PM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 119.2 FEET BY SATURDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 15, 5:52 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Jan 15, 5:52 AM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 552 AM CST TUE JAN 15 2013 .UPDATE... FOR AVIATION. && .AVIATION... 12Z TAF DISCUSSION. NOT MUCH CHANGE TO THE FORECAST WITH OUR STALLED FRONTAL BOUNDARY JUST NORTH OF TOI AND ABUNDANT MOISTURE OVERRIDING THIS BOUNDARY ALONG WITH SOUTHWEST FLOW ALOFT TRANSPORTING MORE EXTENSIVE MOISTURE EQUALING A CONTINUED WET PATTERN. LOW STRATUS AND RAINY CONDITIONS ARE EXPECTED THROUGH THE PERIOD. THE EXCEPTION WOULD BE TOI AS THEY ARE SOUTH OF THE BOUNDARY AND DO NOT LOOK QUITE AS WET. RAIN MAY BEGIN TO NOT BE AS HEAVY OR WIDESPREAD TOWARD THE VERY END OF THE TAF FORECAST PERIOD BUT THE LOW CIGS ARE EXPECTED TO REMAIN FOR THE MOST PART WITH ONLY BRIEF BREAKS POSSIBLE. VISIBILITY MAY BE REDUCED AT TIMES BY HEAVY RAIN OR EVEN BY FOG WITH DAMP CONDITIONS OUTSIDE OF RAIN AREAS. 08/MK && .PREV DISCUSSION... /ISSUED 311 AM CST TUE JAN 15 2013/ DISCUSSION... ANOTHER RAINY DAY EXPECTED FOR MUCH OF CENTRAL ALABAMA. THE STALLED COLD FRONT REMAINS ACROSS SOUTHEASTERN ALABAMA WITH SOUTHWESTERLY FLOW JUST ABOVE THE SURFACE OF THE SHALLOW COLD AIRMASS. WILL KEEP THE CATEGORICAL POPS FOR THE NORTHWESTERN 2/3 OF THE CWA AS LIGHT TO MODERATE SHOWERS WILL PERSIST FOR ANOTHER 24 HOURS. SOILS REMAIN SATURATED WITH ELEVATED STREAM LEVELS THROUGHOUT MUCH OF THE WATCH AREA. THUS WILL KEEP THE CURRENT WATCH AS IS WITH THE HEAVIEST PRECIPITATION EXPECTED TO FALL ONCE AGAIN FROM NEAR THE I-20 CORRIDOR AND NORTHWARD. MICROCLIMATE COLD POCKETS IN THE NORTHWESTERN COUNTIES WILL STILL ALLOW FOR THE POSSIBILITY FEW MORE HOURS OF A RAIN/FZRA MIX THIS MORNING. WATCH FOR THOSE SLICK SPOTS ON BRIDGES FOR A FEW HOURS THEN TEMPERATURES SHOULD RISE A DEGREE OR TWO ABOVE FREEZING FOR THE REMAINDER OF THE DAY. WEDNESDAY LOOKS LIKE A DAY WHERE THE COVERAGE MAY STILL BE PRETTY GOOD BUT THE AMOUNTS MUCH LIGHTER. WE START LOSING SOME OF THE PERSISTENT ISENTROPIC LIFT THAT DAY BUT IT WILL BE A SHORT-LIVED BREAK. THE NEXT CHALLENGE IN THE FORECAST IS WHAT TO DO WITH THE UPPER LOW DURING THE WEDNESDAY EVENING/THURSDAY TIME FRAME. RAIN WILL OVERSPREAD THE AREA DURING THE LATE EVENING AND OVERNIGHT HOURS AND THEN PUSH THROUGH DURING THE DAY THURSDAY. WILL INTRODUCE SNOW TO THE FORECAST FOR THE NORTHERN HALF OF THE CWA DUE TO THE COLD POCKET ASSOCIATED WITH THE CORE OF THE UPPER LOW AS IT PASSES OVERHEAD. MODEL CONSENSUS ON HOW COLD THAT UPPER LOW IS STILL VARIES BUT ITS GOOD ENOUGH TO AT LEAST MENTION THE POSSIBILITY. SO BASICALLY YOU WOULD HAVE RAIN FOLLOWED BY A PERIOD OF SNOW (IF YOU ARE UNDER THE COLDER POCKET)...THEN TRANSITION BACK TO RAIN. FRIDAY THROUGH SUNDAY STILL LOOK DRY WITH NEAR AVERAGE TEMPERATURES. EARLY NEXT WEEK COULD TURN UNCOMFORTABLY COLDER DEPENDING ON WHEN THE NEXT FRONT ARRIVES. THAT COULD BE AS EARLY AS MONDAY BUT PROBABLY MONDAY NIGHT AND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 43 49 38 45 / 100 100 60 50 60 ANNISTON 53 47 53 39 45 / 100 80 60 60 60 BIRMINGHAM 46 41 48 38 45 / 100 100 50 50 60 TUSCALOOSA 44 40 47 39 45 / 100 90 50 50 60 CALERA 48 42 48 39 45 / 100 80 60 50 60 AUBURN 67 52 60 44 48 / 50 70 60 60 70 MONTGOMERY 60 49 55 43 48 / 70 70 60 60 70 TROY 69 52 59 44 48 / 40 60 50 60 70 && .BMX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: BLOUNT...CALHOUN...CHEROKEE...ETOWAH...FAYETTE...JEFFERSON... LAMAR...MARION...PICKENS...ST. CLAIR...TUSCALOOSA...WALKER... WINSTON. WINTER WEATHER ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING COUNTIES: FAYETTE...LAMAR...MARION...WALKER...WINSTON. && 08/88
Hazardous weather outlook, Jan 15, 6:02 AM CST, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 602 AM CST TUE JAN 15 2013 ALZ011>015-017>050-161202- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 602 AM CST TUE JAN 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. PATCHES OF FREEZING RAIN WILL BE POSSIBLE UNTIL 9 AM THIS MORNING ACROSS MARION AND WINSTON COUNTIES...AS WELL AS THE NORTHERN PORTIONS OF WALKER...FAYETTE...AND LAMAR COUNTIES. ICE ACCUMULATIONS OF LESS THAN ONE QUARTER OF AN INCH ARE EXPECTED. PERIODS OF MODERATE TO HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA TODAY AND THUS...THE POTENTIAL OF FLOODING WILL CONTINUE. THE GREATEST FLOODING THREAT WILL BE ACROSS PORTIONS OF CENTRAL ALABAMA ALONG AND NORTH OF A LINE FROM ALICEVILLE...TO COALING...TO ANNISTON...TO PLEASANT GAP. HEAVY RAINFALL UPSTREAM AND ACROSS PORTIONS OF CENTRAL ALABAMA WILL CAUSE RISES ALONG THE TOMBIGBEE...BLACK WARRIOR...AND SUCARNOOCHEE RIVER DRAINAGE BASINS. RIVERS HAVE BEGUN TO RISE ABOVE FLOOD STAGE AT SOME SITES WITH OTHERS FORECASTED TO RISE ABOVE FLOOD STAGE LATER TODAY. RISES ARE EXPECTED TO CONTINUED TO BE POSSIBLE INTO FRIDAY. FOR MORE INFORMATION...PLEASE VIEW THE LATEST RIVER STATEMENTS FOR THE MOST UPDATED RIVER LEVELS AND FORECASTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAINFALL UPSTREAM AND ACROSS PORTIONS OF CENTRAL ALABAMA WILL CONTINUE TO CAUSE RISES ALONG THE TOMBIGBEE...BLACK WARRIOR...AND SUCARNOOCHEE RIVER DRAINAGE BASINS. RIVERS ARE FORECAST TO BE IN FLOOD AND CONTINUE TO RISE POSSIBLY INTO FRIDAY...AND REMAINING ABOVE FLOOD STAGES POSSIBLY THROUGH SUNDAY. FOR MORE INFORMATION... PLEASE VIEW THE LATEST RIVER STATEMENTS FOR THE MOST UPDATED RIVER LEVELS AND FORECASTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH TODAY DUE TO A FLOODING THREAT. 08/MK
In the hours before
Local storm report, Jan 15, 7:46 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
746 AM CST TUE JAN 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM FLOOD 3 WNW SAMANTHA 33.44N 87.66W
01/15/2013 TUSCALOOSA AL EMERGENCY MNGR
OLD FAYETTE ROAD IMPASSABLE FROM BRADY MONTGOMERY ROAD TO
TRAWEEK ROAD.
0659 AM FLOOD 2 W SAMANTHA 33.42N 87.64W
01/15/2013 TUSCALOOSA AL EMERGENCY MNGR
HARLESS ROAD IMPASSABLE NEAR THE INTERSECTION OF OLD
FAYETTE ROAD.
&&
08The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 8:23 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 6 days |
| Jan 14, 9:51 PM CST | Areal Flood Advisory | BMX | Blount | 3 hr |
| Jan 15, 7:14 AM CST | Areal Flood Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 30 hr |
| Jan 15, 8:51 AM CST | Areal Flood Warning | BMX | Pickens, Shelby, Tuscaloosa | 22 hr |
| Jan 15, 5:34 PM CST | Dense Fog Advisory | BMX | Autauga, Bibb, Blount, Calhoun, Chambers, Cherokee and 23 more | 12 hr |
Nearby
River Flood Warnings in Alabama, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.